MS modifying drugs

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

paul j
New Member


Date Joined Apr 2007
Total Posts : 9
   Posted 4/17/2007 3:47 AM (GMT -7)   
 i have been on copaxone for about two years but still having two many relapses neurologist is now changing me to betapheron does any one have any experience with this drug

uppitycats
Veteran Member


Date Joined Jun 2005
Total Posts : 2135
   Posted 4/17/2007 5:29 AM (GMT -7)   

Betaseron (the US version) has been around for a long time. I've been on it for at least 12 years. It (and Avonex and rebif) are all interferon-based drugs, so the side effects are generally the same for them, and they are different than what you might have experienced with Copaxone.

Prior to starting the BEtaseron, I was experiencing 2-3 exacerbations a year. After starting it I had one, about 2 years into injecting, then none since.  Note none of my symptoms have improved, and I was significantly impaired by MS before I started the Betaseron, but none of my symptoms have worsened significantly, either, so I consider it a success.

If you have specific questions about side effects, just ask!

 


...I am not a doctor, nor health professional, and don't pretend to be one, here.....


Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3550
   Posted 4/17/2007 7:05 AM (GMT -7)   

Wow,

Great post!  Thank you uppitycats and Paul.  I found this information to be very helpful/hopeful.  Thanks for taking the time.

Love and prayers,

 


Gretchen
 
diagnosed: MS  July 2006
Treatment: copaxone, prayer, laughter, and positive thinking


paul j
New Member


Date Joined Apr 2007
Total Posts : 9
   Posted 4/18/2007 4:27 PM (GMT -7)   
thank you for your comments concerning the beta
the laughter and positive thinking are the best treatment i have found

Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3550
   Posted 4/18/2007 8:11 PM (GMT -7)   

cool!!!! the laughter does help for sure and it can be tough but you gotta stay positive.  I am right there with you Paul.  My copaxone is in question and they new one maybe rebif.  Yikes!  Bring it on - I am a warrior.   :) 

Love and prayers,

 


Gretchen
 
diagnosed: MS  July 2006
Treatment: copaxone, prayer, laughter, and positive thinking


paul j
New Member


Date Joined Apr 2007
Total Posts : 9
   Posted 4/20/2007 11:32 AM (GMT -7)   
a question to all ,does betaferon have the same negative effect on the skin as copaxone?RE:injection site reactions thank you in advanse for any help possible

uppitycats
Veteran Member


Date Joined Jun 2005
Total Posts : 2135
   Posted 4/20/2007 12:28 PM (GMT -7)   
paul johm clarke said...
a question to all ,does betaferon have the same negative effect on the skin as copaxone?RE:injection site reactions thank you in advanse for any help possible
I don't know what kinds of injection site reactions come with Copaxone, but here's what generally happens with Betaseron:
 
Especially early in your prescription, like in the first few months, you'll generally get a bright red spot the size of a quarter or larger. It will look inflammed, and might even be a bit puffy.  Usually treating it with a skin cream is helpful.  The spot will fade in time, but think of "time" in weeks, not days.  You need to be careful that you not inject somewhere where you'll have clothing rubbing the spot, or other ways it might be irritated.  The spot can become infected, and you need to watch for that.
 
Note this doesn't happen with everyone, but if it does, that's what you'd look for.  Then down the road, after those first few months, the spots become less and less red and inflammed.  Now, 12+ years later, I rarely get any sort of site reaction at all, usually just a pink area that fades overnight and disappears.
...I am not a doctor, nor health professional, and don't pretend to be one, here.....


paul j
New Member


Date Joined Apr 2007
Total Posts : 9
   Posted 4/20/2007 2:43 PM (GMT -7)   
thank you uppiitycats did you experience any other general side effects ? when i took avonex the flu like symptoms plagued me for two years so i am slightly concerned about this new drug it is good to hear from other m.s fighters you get the truth thanks again .paul

uppitycats
Veteran Member


Date Joined Jun 2005
Total Posts : 2135
   Posted 4/20/2007 6:02 PM (GMT -7)   
paul johm clarke said...
thank you uppiitycats did you experience any other general side effects ? when i took avonex the flu like symptoms plagued me for two years so i am slightly concerned about this new drug it is good to hear from other m.s fighters you get the truth thanks again .paul
Unfortunately the flu-like symptoms are common with all of the interferon based drugs. Avonex, Betaseron and Rebif are all interferon drugs.  And of course with the Betaseron you're injecting every other day, so you'll experience the side effects every other day.  I did find that taking ibuprofen at the time of injection, then 4-5 hours later, minimized them.  I dealt with them for the first 2-3 months, then they diminished. I still take ibuprofen at the time of injection, but rarely have any problems after that.
...I am not a doctor, nor health professional, and don't pretend to be one, here.....


Sweetlydia66
Regular Member


Date Joined Mar 2007
Total Posts : 260
   Posted 4/20/2007 6:47 PM (GMT -7)   
Hey Paul john,
same with me as uppitycats. The ibuprophen before injection works, and i do my med at night so if i do have reaction i pretty much can sleep thru it. I'm going on my 4th month on rebif and i very rarely get any side effects any more. Just the lovely red injection site reactions. I do mon, wed, fri and have the weekend off with rebif. its 3 x per week compared to every other day like betaseron. Good luck with everything. I hope all goes well! Take care
Lynn

paul j
New Member


Date Joined Apr 2007
Total Posts : 9
   Posted 4/23/2007 12:21 AM (GMT -7)   
thank you uppitycats and lynn for your help and advice hopefully i will be the same as you in a few months thanks again and take care paul

webuser
New Member


Date Joined Mar 2007
Total Posts : 5
   Posted 4/26/2007 5:00 AM (GMT -7)   

Hello Paul John

I have been on Betaferon for the last month and when I went for my injection lesson at the MS Clinic they advised me that it reduces the side effects if you go on 1/4 dose for two weeks, 1/2 dose for two weeks, 3/4 dose for two weeks and then onto the full dose. I have been following these instructions and didn't have too much reaction to the 1/4 dose and when I moved up to the 1/2 dose I had flu like aches for a couple of hours the first morning after the dosage increase and then they just disappeared. I have only had one injection site reaction which was quite red and inflamed. I don't take any medication prior to the injection but do take two Panadol an hour after. I use the Autoinject2.

Regards Sue


paul j
New Member


Date Joined Apr 2007
Total Posts : 9
   Posted 5/2/2007 1:29 PM (GMT -7)   
hi mess Jennie keep smiling paul
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 14, 2017 10:23 AM (GMT -7)
There are a total of 2,905,354 posts in 318,857 threads.
View Active Threads


Who's Online
This forum has 158211 registered members. Please welcome our newest member, E5M.
347 Guest(s), 9 Registered Member(s) are currently online.  Details
mattamx, 0311, astroman, TryingToSurviveCrohn's, OriolCarol, AZ Guy, Sleepless09, Tim Tam, Tall Allen